It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by ANN on November 15, 2000 at 09:56:34:

In Reply to: Re: Zestril, Atenolol, side affects posted by TAMI on November 14, 2000 at 12:36:40:

: : My husband has been taking BP meds since he was 29 years old. He was taking Zestril for about the last 4 years, and had developed a racing heart rate, massive headaches, and pains in his chest. We have taken him to the hospital many times with in these 4 years with anxiety attacks. He has, and still is doing relaxation breathing, accupuncture, yoga, and changed his diet. The doctors have repeatedly told us that stress is the cause, and advise against doing areobic exersising. The last doctor we went to has taken him off the zestril and put him on atenolol stating that this should slow his heart rate. It has been 3 days since he started taking this, and his BP has been higher aprox. 150/95 to 100. The doctor said this is O.K. and to give the meds about a month to work. My husband is only 40 years old, and I'm concerned about his health. If anyone can give me any advice I'd be greatfull. Thanks, Ann

: For a very GOOD read on atenolol go to medscape.com and use the search area on the left top on the home page. click on the drugs and then put in the name. select the oral form and all the info you want will appear. I have taken atenolol with a diuretic and didn't find it too bad.Having read the info at medscape in order to answer you it sounds as if this med might help with the fast heart rate and the headaches as well. Do the reading and you'll see why the Dr. said don't do aerobics for now. Do you monitor his BP at least once a day? If not invest in a machine and do it, My husband takes some sort of junk that causes impotence ED. What a trial!! He's had a stroke (at age 34) so he HAS to take BP meds.I also take a different one now as I have congestive heart failure and pulmonary hypertension. Which means they want my BP as low as it can be peripherally so as to make the BP inside my lungs low. ANYWAY...try medscape.. it has features that will help you manage his BP and keep a really neat record for your next Dr. visit...it will graph it out for you and everything.And it's free!!!

Great info! We do take his pressure three times a day. His averavge has been 130/95. Better than it has been and he says that the head aches aren't as bad. I imagine that it may take a while to have him feeling better, since he has only been taking the Atenolol for 5 days. I wish you and your husband the best. Thanks Again, Ann

Follow Ups

All times are GMT -7. The time now is 04:54 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!